University of Jos Institutional Repository >
Medical Sciences >
Family Medicine >
Please use this identifier to cite or link to this item:
|Title: ||Efavirenz-induced gynaecomastia in HIV-infected Nigerian men: A report of six cases|
|Authors: ||Agbaji, Oche O.|
Agaba, Patricia A.
Ekeh, Peter N.
Sule, Halima M.
Ojoh, Raphael O.
Yiltok, Simon J.
Osho, Philip O.
Idoko, John A.
|Keywords: ||ART toxicity|
|Issue Date: ||Nov-2011|
|Publisher: ||Journal of Medicine and Medical Sciences|
|Series/Report no.: ||Vol. 2;No. 11; Pp 1221-1224|
|Abstract: ||Highly active antiretroviral therapy (HAART) has revolutionized the treatment of HIV-infected patients. However, numerous adverse effects and limitations regarding tolerability remain a concern. We report six patients presenting in our treatment program with varying degrees of gynaecomastia following the use of efavirenz-based highly active antiretroviral therapy, despite adequate immunologic and virologic response. The time interval between commencement of treatment and appearance of gynaecomastia ranged from 8-16 months with a mean period of 10±3 months. Five of the patients
experienced complete regression of gynaecomastia following efavirenz withdrawal within 6-10 weeks. One patient experienced partial regression and subsequently required bilateral astectomy; he is without recurrence one year post surgery. Gynaecomastia is not uncommon in HIV-infected men receiving efavirenz-based highly active antiretroviral therapy. Careful attention need to be paid to the evaluation of these patients in order to institute appropriate therapy and effectively manage other comorbid conditions that could also cause gynaecomastia.|
|Appears in Collections:||Family Medicine|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.